This paper is concerned with the applications of nonlinear age-dependent dynamics to population genetics. Age-structured models are formulated for a single autosomal locus with an arbitrary number of alleles. The following cases are considered: a) haploid populations with selection and mutation; b) monoecious diploid populations with or without mutation reproducing by self-fertilization or by two types of random mating. The diploid models do not deal with selection. For these cases the genic and genotypic frequencies evolve towards time-persistent forms, whether the total population size tends towards exponential growth or not.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
Bellman, R., Cooke K. L.: Differential-difference equations, pp. 216–256. New York: Academic Press 1963
Busenberg, S., Iannelli, M: A class of nonlinear diffusion problems in age-dependent population dynamics. Nonlinear Analysis T.M.A. 7, 501–529 (1983a)
Busenberg, S., Iannelli, M.: A degenerate nonlinear diffusion problem in age-structured population dynamics. Nonlinear Analysis T.M.A. 7, 1411–1429 (1983b)
Busenberg, S., Iannelli, M.: Separable models in age-dependent population dynamics. J. Math. Biol. 22, 145–173 (1985)
Charlesworth, B.: Selection in populations with overlapping generations. I. The use of Malthusian parameters in population genetics. Theor. Popul. Biol. 1, 352–370 (1970)
Charlesworth, B.: Evolution in age-structured populations. Cambridge: Cambridge University Press 1980
Demetrius, L.: Statistical mechanics and population biology. J. Stat. Phys. 30, 709–753 (1983)
Demetrius, L., Ziehe, M.: The measurement of Darwinian fitness in human populations. Proc. R. Soc. London B222, 33–50 (1984)
Fisher, R. A.: The genetical theory of natural selection. Oxford: Clarendon Press 1930
Gurtin, M. E., MacCamy, R. C.: Product solutions and asymptotic behavior for age-dependent, dispersing populations. Math. Biosci. 62, 157–167 (1982)
Hadeler, K. P., Dietz, K.: Population dynamics of killing parasites which reproduce in the host. J. Math. Biol. 21, 45–65 (1984)
Keyfitz, N.: Introduction to the mathematics of population. Reading: Addison-Wesley 1968
Leslie, P. H.: On the use of matrices in certain population mathematics, Biometrika 33, 183–212 (1945)
Li, C. C.: Population genetics. Chicago: University of Chicago Press 1955
Lotka, A. J.: Théorie analytique des associations biologiques, vol. II, Paris: Hermann 1939
Pollak, E. Kempthorne, O.: Malthusian parameters in genetic populations. I. Haploid and selfing models. Theor. Popul. Biol. 1, 315–345 (1970).
Pollak, E., Kempthorne, O.: Malthusian parameters in genetic populations. Part II. Random mating populations in infinite habitats. Theor. Popul. Biol. 2, 357–390 (1971)
Pollak, E., Callanan, T.: Convergence of two-locus gamete frequencies in random-mating age-structured populations, Math. Biosci. 62, 179–199 (1982)
Pollak, E.: Gamete frequencies at two sex-linked loci in random mating, Math. Biosci. 70, 217–235 (1984)
Vlad, M. O., Popa, V. T.: A new nonlinear model of age-dependent population growth, Math. Biosci. 76, 161–184 (1985)
About this article
Cite this article
Vlad, M.O. Separable models for age-structured population genetics. J. Math. Biology 26, 73–92 (1988). https://doi.org/10.1007/BF00280174
- Separable models
- Population genetics